Hyderabad: Two infants died and three others, aged about one month, are on ventilator support after they were administered 75 mg of Tramadol, an analgesic opioid used as an addiction drug, meant for adults suffering from kidney problems, at the Nampally urban health centre. Administering the wrong drug led to the children getting unconscious.
“All these children have been admitted and are being treated. The child Fayaz came very late and was declared brought dead,” the doctor said.
For month-old babies, the recommended dose of paracetamol is 10 to 15 mg depending on the weight of the child.
A senior doctor at the hospital said the affected children have been put on IV fluids through which the medication is being flushed out. “It will take at least 24 hours for them to get back to normal,” he said. Dr S. Krishna Murthy, a senior paediatrician, says Tramadol is not a drug to be given to children. “The child will become unconscious and if the parents do not take the child to the hospital soon, it can be fatal.”